Alert archive / Kansas / Wind Advisories in 2005
Wind Advisory 7, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Dec 9, 2005, 4:03 PM CST for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Dec 10, 2005, 3:47 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2005, 4:03 PM CST (22:03 UTC)
- In effect from
- Dec 10, 2005, 3:47 AM CST
- Expired
- Dec 10, 2005, 2:32 PM CST
- In force
- 11 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 10.1 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1501 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- -50 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 092203 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 303 PM MST FRI DEC 9 2005 ...STRONG WINDS ARE EXPECTED TOMORROW MID DAY THROUGH THE LATE AFTERNOON ACROSS PORTIONS OF THE TRI-STATE REGION... .A STRONG UPPER LEVEL TROUGH OF LOWER PRESSURE ALONG WITH A CORRESPONDING SURFACE TROUGH ARE EXPECTED TO MOVE THROUGH THE NORTHERN AND CENTRAL PLAINS STATES SATURDAY MORNING. STRONG NORTHWEST WINDS WILL FOLLOW THIS TROUGH THROUGH THE AREA FROM MID DAY TO LATE AFTERNOON SATURDAY...PRIMARILY EAST OF A LINE FROM YUMA COLORADO TO RUSSELL SPRINGS KANSAS. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-100600- /O.NEW.KGLD.WI.Y.0007.051210T1700Z-051211T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 403 PM CST FRI DEC 9 2005 /303 PM MST FRI DEC 9 2005/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ SATURDAY... SUSTAINED NORTHWEST WINDS WILL INCREASE FROM 15 TO 20 MPH DURING THE MORNING TO AROUND 30 MILES AN HOUR ACROSS THE ADVISORY AREA DURING THE LATE MORNING. SUSTAINED NORTHWEST WINDS OF AROUND 30 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON WITH SOME GUSTS REACHING AS HIGH AS 50 MPH. WINDS SPEED WILL RAPIDLY DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
4 follow-up statements
000 WWUS73 KGLD 100352 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 852 PM MST FRI DEC 9 2005 ...STRONG WINDS ARE STILL EXPECTED TOMORROW MID DAY THROUGH THE LATE AFTERNOON ACROSS PORTIONS OF THE REGION... .A STRONG UPPER LEVEL TROUGH OF LOWER PRESSURE ALONG WITH A CORRESPONDING SURFACE TROUGH ARE EXPECTED TO MOVE THROUGH THE NORTHERN AND CENTRAL PLAINS STATES SATURDAY MORNING. STRONG NORTHWEST WINDS WILL FOLLOW THIS TROUGH THROUGH THE AREA FROM MID DAY TO LATE AFTERNOON SATURDAY...PRIMARILY EAST OF A LINE FROM YUMA COLORADO TO RUSSELL SPRINGS KANSAS. COZ090-KSZ001>004-013>016-028-029-NEZ079>081-101100- /O.CON.KGLD.WI.Y.0007.051210T1700Z-051211T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 952 PM CST FRI DEC 9 2005 /852 PM MST FRI DEC 9 2005/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ SATURDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/ SATURDAY. SUSTAINED NORTHWEST WINDS WILL INCREASE FROM 15 TO 25 MPH DURING THE MORNING TO AROUND 30 MILES AN HOUR ACROSS THE ADVISORY AREA DURING THE LATE MORNING. SUSTAINED NORTHWEST WINDS OF AROUND 30 MPH WILL CONTINUE THROUGH THE LATE AFTERNOON WITH SOME GUSTS REACHING AS HIGH AS 50 MPH. WIND SPEEDS WILL RAPIDLY DECREASE AROUND SUNSET. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ BULLER
000 WWUS73 KGLD 100947 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 247 AM MST SAT DEC 10 2005 ...STRONG WINDS ARE EXPECTED ACROSS MUCH OF THE TRI-STATE AREA TODAY... .A STRONG UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST ACROSS THE NORTHERN AND CENTRAL PLAINS TODAY. THIS WILL RESULT IN STRONG NORTHWEST WINDS DEVELOPING ACROSS MUCH OF THE AREA THIS MORNING. THE STRONG WINDS WILL PERSIST THROUGH EARLY AFTERNOON BEFORE DIMINISHING LATE IN THE DAY. COZ091-KSZ027-101800- /O.EXB.KGLD.WI.Y.0007.051210T1300Z-051211T0000Z/ KIT CARSON-WALLACE- INCLUDING THE CITIES OF...BURLINGTON...SHARON SPRINGS 247 AM MST SAT DEC 10 2005 ...WIND ADVISORY IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 5 PM MST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS MORNING AND PERSIST THROUGH EARLY AFTERNOON. WINDS WILL BEGIN TO DIMINISH DURING THE AFTERNOON HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION IF TRAVELING ALONG INTERSTATE 70. $$ COZ090-KSZ001>004-013>016-028-029-NEZ079>081-101800- /O.EXT.KGLD.WI.Y.0007.051210T1300Z-051211T0000Z/ YUMA-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN- GRAHAM-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...ATWOOD... OBERLIN...NORTON...GOODLAND...COLBY...HOXIE...HILL CITY... OAKLEY...QUINTER...BENKELMAN...TRENTON...MCCOOK 347 AM CST SAT DEC 10 2005 /247 AM MST SAT DEC 10 2005/ ...WIND ADVISORY NOW IN EFFECT FROM 6 AM MST /7 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 6 AM MST /7 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS WILL INCREASE DURING THE MORNING HOURS WITH SUSTAINED WINDS AROUND 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. WINDS WILL BEGIN TO DIMINISH BY MID AFTERNOON. PERSONS TRAVELING ON INTERSTATE 70...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES OR PULLING CAMPERS OR TRAILERS...SHOULD USE EXTRA CAUTION. SUDDEN GUSTS OF WIND MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ MCGUIRE
000 WWUS73 KGLD 101643 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 943 AM MST SAT DEC 10 2005 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-102100- /O.CON.KGLD.WI.Y.0007.000000T0000Z-051211T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 1043 AM CST SAT DEC 10 2005 /943 AM MST SAT DEC 10 2005/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON. NORTHWEST WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP EARLY THIS AFTERNOON. THE STRONGEST WINDS ARE EXPECTED AROUND 2 PM MST /3 PM MST/ THIS AFTERNOON. IF YOU DRIVE A LIGHTWEIGHT OR HIGH PROFILE VEHICLE...EXERCISE EXTRA CAUTION IN AREAS OF STRONG WINDS...ESPECIALLY DRIVERS ON INTERSTATE 70. $$ MENTZER
000 WWUS73 KGLD 102032 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 132 PM MST SAT DEC 10 2005 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-102145- /O.CAN.KGLD.WI.Y.0007.000000T0000Z-051211T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 232 PM CST SAT DEC 10 2005 /132 PM MST SAT DEC 10 2005/ ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS AT 20 TO 30 MPH WITH A FEW HIGHER GUSTS WILL CONTINUE THROUGH THE LATE AFTERNOON...AND THEN WILL GRADUALLY DECREASE. $$ MENTZER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Dec 9, 3:41 PM CST, 22 minutes earlier.
Area forecast discussion, Dec 9, 3:41 PM CST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
241 PM MST FRI DEC 9 2005
.DISCUSSION...SHORT TERM FORECAST FOCUS ARE THE STRONG WINDS
EXPECTED TOMORROW MID DAY AND AFTERNOON. EXTENDED FORECAST CONCERN
ARE COOLER TEMPERATURES THE LATTER HALF OF NEXT WEEK.
AM ISSUING A WIND ADVISORY FOR MID DAY THROUGH THE LATE AFTERNOON TOMORROW
FOR PORTIONS OF THE TRI-STATE AREA. MODEL GUIDANCE HAS BEEN CONSISTENT
IN ADVERTISING WINDS THAT MEET ADVISORY CRITERIA. SEE NO REASON TO DISCOUNT
THIS AS WINDS THROUGH THE ENTIRE COLUMN ARE UNIDIRECTIONAL OUT OF THE
NORTHWEST. MAX WIND SPEEDS ALOFT ARE PASSING OVER THE AREA DURING MID
DAY WITH WINDS SPEEDS OVER 50 MPH REACHING INTO THE LOWEST
KILOMETER...LEADING TO A GOOD TRANSFER OF MOMENTUM TO THE SURFACE
ONCE THE INVERSION BREAKS DOWN DURING THE MORNING. ONCE THE SUN
SETS...EXPECT THE WIND SPEEDS TO DIE DOWN RAPIDLY AS THE THE
INVERSION ALLOWS THE STRONGER WINDS ALOFT TO DECOUPLE AND THE
UPPER LEVEL SPEED MAX LEAVES THE AREA.
OTHERWISE...EXPECT THE TEMPERATURES TO RISE IN THE SHORT TERM WITH
THE EROSION OF THE SNOW COVER AND SHORT WAVE RIDGING ALOFT. THE
NORTHEAST SECTION OF THE FORECAST AREA...NEAR MCCOOK...WILL BE THE
LAST AREA OF SNOWCOVER TO REMAIN...SO EXPECT THE WARMUP TO BE MORE
GRADUAL IN THAT AREA THAN IN THE WESTERN AND SOUTHERN PORTIONS OF
THE FORECAST AREA.
IN THE EXTENDED PERIODS...ANOTHER LOW PRESSURE TROUGH ROLLS
THROUGH THE NORTHERN AND CENTRAL HIGH PLAINS MID WEEK. THIS SHOULD
USHER IN COOLER TEMPERATURES DURING THE LATTER PART OF NEXT WEEK
AS NORTHWEST FLOW PERSISTS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/
SATURDAY FOR KSZ001-KSZ002-KSZ003-KSZ004-KSZ013-KSZ014-
KSZ015-KSZ016-KSZ028-KSZ029.
NE...WIND ADVISORY FROM 10 AM MST /11 AM CST/ TO 5 PM MST /6 PM CST/
SATURDAY FOR NEZ079-NEZ080-NEZ081.
CO...WIND ADVISORY FROM 10 AM TO 5 PM MST SATURDAY FOR COZ090.
&&
LOCKHARTHazardous weather outlook, Dec 9, 3:40 AM CST, 12 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 240 AM MST FRI DEC 9 2005 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-101200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 340 AM CST FRI DEC 9 2005 /240 AM MST FRI DEC 9 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A COLD FRONT WILL MOVE OVER THE AREA LATE FRIDAY NIGHT AND EARLY SATURDAY WITH STRONG NORTHWEST WINDS DEVELOPING BEHIND IT. WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE THROUGH THE DAY ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MWM
Nearby
Wind Advisories in Kansas, 2005Wind Advisories in Nebraska, 2005Wind Advisories in Colorado, 2005Every wind advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.